Alert archive / California / Flash Flood Warnings in 2019

Flash Flood Warning 8, NWS Los Angeles, CA

February 2, 2019Santa Barbara County, California

NWS Los Angeles, CA issued this flash flood warning at Feb 2, 2019, 8:15 AM PST for Santa Barbara County, California. It was in force for 3 hr. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 2, 2019, 8:15 AM PST (16:15 UTC)
Expired
Feb 2, 2019, 10:45 AM PST
In force
3 hr
Issued by
NWS Los Angeles, CA
Area
Storm-based polygon
Flood severity
None

County Santa Barbara County, CA

The radar

The Los Angeles radar (KVTX), 34 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 2, 8:15 AM PSTHEAVY RAIN 0.914 Wnw Carpinteria, CAMESONET STATION KSMC1, SUMMERLAND.
Feb 2, 8:16 AM PSTHEAVY RAIN 0.831 Nnw Carpinteria, CAMESONET STATION CPFC1, CARPINTERIA.
Feb 2, 8:16 AM PSTHEAVY RAIN 1.052 Se Santa Barbara, CAMESONET STATION BCXC1, SANTA BARBARA CITY COLLEGE.
Feb 2, 8:17 AM PSTHEAVY RAIN 0.925 E Santa Barbara, CAMESONET STATION MWTC1, MONTECITO WATER DISTRICT.
Feb 2, 8:19 AM PSTHEAVY RAIN 2.335 Nne Santa Barbara, CAMESONET STATION DSOC1, EL DESEO RANCH.
Feb 2, 8:20 AM PSTHEAVY RAIN 0.777 N Carpinteria, CAMESONET STATION JNLC1, JUNCAL DAM.
Feb 2, 8:20 AM PSTHEAVY RAIN 0.783 Nne Carpinteria, CAMESONET STATION EDIC1, EDISON TRAIL.
Feb 2, 8:21 AM PSTHEAVY RAIN 1.264 Ne Santa Barbara, CAMESONET STATION KGDC1, KGUD RADIO TOWERS - ALERT #547.
Feb 2, 8:21 AM PSTHEAVY RAIN 1.782 Nnw Santa Barbara, CAMESONET STATION RQEC1, SAN ROQUE.
Feb 2, 8:22 AM PSTHEAVY RAIN 1.212 Ene Santa Barbara, CAMESONET STATION SWHC1, STANWOOD FIRE STATION.
Feb 2, 8:23 AM PSTHEAVY RAIN 1.341 Ese Santa Barbara, CAMESONET STATION SBFC1, SANTA BARBARA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 12:00Z, 4.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 12:00Z on 2019-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 12:00Z on 2019-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1016 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1545 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
1016 m²/s²
0-3 km storm-relative helicity
1347 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

101 
WGUS56 KLOX 021615
FFWLOX
CAC083-021745-
/O.NEW.KLOX.FF.W.0008.190202T1615Z-190202T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service OXNARD CA
815 AM PST SAT FEB 2 2019

The National Weather Service in OXNARD has issued a

* Flash Flood Warning for...
  Southeastern Santa Barbara County in southwestern California 
  including the Thomas Fire burn area...

* Until 945 AM PST.

* At 815 AM PST, Doppler radar indicated very heavy rain across the 
  warned area. Rainfall rates up to 0.50 inch in 5 minutes will be 
  possible. Flash flooding and debris flows is expected to begin 
  shortly even outside of the Thomas Fire burn area.

* Some locations that will experience flooding include...
  Santa Barbara...
  Montecito...
  Carpinteria. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate 
precautions to protect life and property. Quickly move away from the 
burn area only if it is safe to do so, otherwise shelter in place 
and move to a second story or the highest location in your home to 
stay out of the path of fast-moving water and debris flows.

&&

LAT...LON 3444 11944 3442 11946 3440 11945 3438 11948
      3437 11946 3437 11947 3439 11954 3441 11956
      3441 11968 3439 11971 3441 11979 3451 11968
      3450 11962 3456 11959 3457 11954 3464 11944

$$

Sirard/Kittell
3 follow-up statements
573 
WGUS76 KLOX 021638
FFSLOX

Flash Flood Statement
National Weather Service OXNARD CA
838 AM PST SAT FEB 2 2019

CAC083-021745-
/O.CON.KLOX.FF.W.0008.000000T0000Z-190202T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Santa Barbara CA-
838 AM PST SAT FEB 2 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM PST FOR
SOUTHEAST SANTA BARBARA COUNTY...

At 825 AM PST, Doppler radar and rain gauges continue to indicate 
very heavy rain across southeast Santa Barbara County. Several 
gauges on the west edge of the warning have reported very intense 
short period rates between 0.40 and 0.58 inches in 5 minutes. Rates 
this high have a history of producing damaging and deadly flash 
flooding and debris flows. This is a dangerous situation. If you 
near a vulnerable drainage of the Thomas burn scar, such as along 
Montecito, San Ysidro, and Romero Creeks, move to the highest point 
inside your home. Rainfall this intense can also produce flash 
flooding outside of the burn area, including the urban areas of 
Santa Barbara. Roads and freeways will be especially dangerous, as 
well as small creeks and streams. Stay away from these areas until 
the threat has passed. 

Some locations that will experience flooding include...
Santa Barbara, Montecito, Carpinteria.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate 
precautions to protect life and property. Quickly move away from the 
burn area only if it is safe to do so, otherwise shelter in place 
and move to a second story or the highest location in your home to 
stay out of the path of fast-moving water and debris flows.

&&

LAT...LON 3444 11944 3442 11946 3440 11945 3438 11948
      3437 11946 3437 11947 3439 11954 3441 11956
      3441 11968 3439 11971 3441 11979 3451 11968
      3450 11962 3456 11959 3457 11954 3464 11944

$$

Kittell
618 
WGUS56 KLOX 021741
FFWLOX
CAC083-021845-
/O.EXT.KLOX.FF.W.0008.000000T0000Z-190202T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service OXNARD CA
941 AM PST SAT FEB 2 2019

The National Weather Service in OXNARD has extended the

* Flash Flood Warning for...
  Southeast Santa Barbara County in southwestern California...

* Until 1045 AM PST.

* At 938 AM PST, Stream gauges and spotter reports indicate that 
  flash flooding is occuring in the warned area. Romero creek has 
  over-topped, and highway 101 is closed due to major flooding. 
  Avoid this area, especially roads, and stay in the higher parts of 
  your home if you are in a vulnerable area.

* Some locations that will experience flooding include...
  Santa Barbara...Montecito...Carpinteria.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 3444 11944 3442 11946 3440 11945 3438 11948
      3437 11946 3437 11947 3439 11954 3441 11956
      3441 11968 3439 11971 3441 11979 3451 11968
      3450 11962 3456 11959 3457 11954 3464 11944

$$

Kittell
467 
WGUS76 KLOX 021853
FFSLOX

Flash Flood Statement
National Weather Service OXNARD CA
1053 AM PST SAT FEB 2 2019

CAC083-021859-
/O.EXP.KLOX.FF.W.0008.000000T0000Z-190202T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Santa Barbara CA-
1053 AM PST SAT FEB 2 2019

...THE FLASH FLOOD WARNING FOR THE THOMAS BURN AREA IN 
SOUTHEAST SANTA BARBARA COUNTY HAS
EXPIRED...

The heavy rain has ended and flood waters have receded. Flash 
flooding and debris flows is no longer expected to pose a threat to 
life or property. Please continue to heed any road closures.

LAT...LON 3444 11944 3442 11946 3440 11945 3438 11948
      3437 11946 3437 11947 3439 11954 3441 11956
      3441 11968 3439 11971 3441 11979 3451 11968
      3450 11962 3456 11959 3457 11954 3464 11944

$$

Sirard

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 2, 4:39 AM PST, 3 hours 36 minutes earlier.

Area forecast discussion, Feb 2, 4:39 AM PST, 3 hours 36 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
439 AM PST Sat Feb 2 2019

Updated aviation and marine sections

.SYNOPSIS...01/753 PM.

A significant winter storm is on track to bring heavy rain, mountain
snow, and damaging winds to the area tonight through Saturday. Lingering
showers are likely through Sunday morning before a final round of
showers on Monday and Tuesday. Dry conditions are expected to
return mid-week. Temperatures are expected to remain cool through
the period.

&&

.SHORT TERM (TDY-MON)...02/419 AM.

Light warm frontal rain has overspread the area. Warning level
winds have developed across portions of SBA county where gusts
between 70 and 80 mph have been observed. A few warning level
gusts have also been reported in SLO county. This is a pretty
action packed storm that combines heavy rain, very strong winds
and heavy snow (across the high elevations). This will likely be a
fairly long duration event as both the upper low and the sfc low
which are to the west of the Bay remain fairly stationary through
noon and then only move a little to the east during the afternoon.

Winds...There is a sfc a near record +15 MB S to N gradient from
KLAX to KSFO and a large area of 60 to 70 kt winds at 850 MB ahead
of the trof. These two powerful forces will combine to bring
warning level gusts to SLO and SBA counties and the MTNs of VTA/LA
counties as well as the Antelope Vly. The Central Coast will see
gusts to 60 mph...the mtns will see gusts from 70 to 80 mph. The
coasts and vlys south of Pt Conception will see very strong
advisory level gusts to 55 mph. The gusts will slowly work their
way eastward this morning with the strong winds reaching VTA
county mid morning and LA county late morning.

Rain...Good low level dynamics, strong difluent flow aloft,
positive jet dynamics and a precipitable water values of 1.3
inches will all combine to make for a very wet day. On top of all
of that the strong south winds will drive the low level flow
directly up the e to w running transverse ranges adding a very
strong orographic lift component to those areas. The csts/vlys
will see 1.5 to 3.0 inches of rain while the coastal slopes will
see 4 to 6 inches of rain and local amounts to 7 inches. SLO
county and the interior will see lesser amounts. Peak rainfall
rates will range .75 to 1.00 inch per hour and rates could reach
1.25 inches per hour in areas with the strongest orographic lift.

Rain Impacts...There is a significant risk for debris flows in
and near the recent burn areas where flash flood watches are in
effect. Some area streams that will reach or top their banks. The
latest forecast for the Ventura River at Foster Park shows it
exceeding flood stage around 2pm Saturday and other area
rivers/streams may be at risk too including San Antonio and Sespe
Creeks in Ventura County.

Snow...Snow levels will start out over 7000 feet due to the warm
southerly flow in the warm frontal sector of this storm. Much
colder air will pour into the area starting tonight in the wake of
the cold front and snow levels will drop to 5000-6000' by early
Sunday morning. 1 to 2 feet of snow is likely above 7000 feet with
only a few inches falling between 5000 and 7000 feet.

The latest HRRR run shows peak rain over SBA county from 0400 to
1000...VTA county from 0600 to noon and LA county from about 0900
to mid afternoon. Since so much of this systems punch is due to
the strong south flow interacting with the e-e transverse ranges
SLO county will not see the very wet weather the areas south of Pt
Conception.

The peak of this event will occur from 800 am to 300 pm. There
will be brief lull in the action later this afternoon but then a
post frontal trof will move through the area in the evening and
overnight bringing another round of showers to the area along with
snow down to 5000 feet.

The upper low washes out over the Sacramento area on Sunday. There
is enough residual moisture and instability left over to keep
mostly cloudy skies. Showers will be likely through the day but
there will be plenty of breaks in the rainfall. About a quarter to
a half inch of rain will fall over most areas.

A series of trofs and a weak sfc cold front embedded in strong
cold unstable cyclonic flow around a 523 DM upper low just to the
west of Eureka will move over the area on Monday. This will
increase the shower activity and it will be another rainy day. It
looks like another half inch to three quarters of an inch of rain
will fall. Snow levels will be near 5000 feet which is above the
I-5 corridor.

Max temps across the coasts and vlys will mostly be in the lower
to mid 60s today but then will fall into the upper 50s for Sunday
and Monday.

.LONG TERM (TUE-FRI)...02/418 AM.

One last day of rain on Tuesday. The cold upper low with a 526 DM
core will move into NRN CA. It will bring cold moist unstable air
to So Cal. It will bring a showery regime to the area. There will
not be continuous shower activity but there will be enough that
all areas should see one or two tenths of rain when all is said
and done. The shower activity will subside overnight, but will end
late when the trof axis moves through and NVA moves into the
area.

The GFS and the EC are not in the best of agreement for the
Wednesday to Friday forecast but it looks like it will be dry. Max
temps will remain about 8 degrees blo normal.

&&

.AVIATION...02/1234Z.

At 12Z, there was no marine layer depth at KLAX.

Low confidence in the current forecast. MVFR conditions will
likely spread over the area through 20Z. There is a chance of LIFR
to IFR conditions in heavier rainfall as a cold front moves
northwest to southeast across the area. Very strong and gusty
southeast winds to the coast and valley terminals this morning.

KLAX...Ceilings at or below 5000 feet are likely through the
period. MVFR conditions will become likely through 14Z. There is a
50 percent chance of IFR conditions between 18Z and 21Z. Southeast
winds will affect KLAX through at least 16Z, or as late as 20Z,
then turn south for about two hours.

KBUR...Ceilings at or below 5000 feet are likely through the
period. MVFR conditions will become likely through 14Z. There is a
50 percent chance of IFR conditions between 18Z and 22Z.

&&

.MARINE...02/437 AM.

Moderate to high confidence in forecast. SE to S winds will
reach storm force through this morning for the northern nearshore
waters and northern outer waters. Gale Force winds are expected
for the southern outer waters and the Santa Barbara Channel and
into the remainder of the southern inner waters.

Winds will shift to S to SW and diminish some Saturday afternoon
and evening, but will likely remain at Gale Warning levels for
much of the outer waters and SCA levels for the inner waters.
There will then be a 40-50 percent chance of SCA level SW to NW
winds for much of the outer waters at times later Sun night
through Tuesday. SCA level winds are possible for the northern
inner waters Monday afternoon and Monday night.

Hazardous seas are expected to build through tonight as large
west to northwest swells mix with building steep southerly wind
waves.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Wind Warning in effect until 9 AM PST this morning for
      zones 34>36-39-549-550. (See LAXNPWLOX).
     Storm Warning in effect until 9 AM PST this morning for zone
      34. (See LAXMWWLOX).
     Coastal Flood Advisory in effect until 10 AM PST this morning
      for zones 34-35-39>41-87. (See LAXCFWLOX).
     High Surf Advisory in effect until 11 AM PST Monday for zones
      34-35-39>41-87. (See LAXCFWLOX).
     Flash Flood Watch in effect through late tonight for zones
      36-39-40-44-45-52-53. (See LAXFFALOX).
     High Wind Warning in effect until 3 PM PST this afternoon for
      zones 37-38-51-52. (See LAXNPWLOX).
     Wind Advisory in effect until 6 PM PST this evening for zones
      40-41-44-45-87-547. (See LAXNPWLOX).
     Flood Watch in effect from 10 AM PST this morning through
      late tonight for zones 40-44-53. (See LAXFLALOX).
     Flash Flood Watch in effect through Sunday morning for zones
      41-46-54-88-547. (See LAXFFALOX).
     High Wind Warning in effect until 6 PM PST this evening for
      zones 46-59-88. (See LAXNPWLOX).
     Winter Storm Warning in effect until 6 PM PST Sunday for
      zones 53-54. (See LAXWSWLOX).
PZ...Gale Warning in effect until 6 PM PST this evening for zones
      650-655. (See LAXMWWLOX).
     Small Craft Advisory in effect until 6 AM PST early this
      morning for zone 655. (See LAXMWWLOX).
     Gale Warning in effect until 9 AM PST this morning for zone
      676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (MON-FRI).

Large surf will bring dangerous breaking waves and rip
currents to coastal areas into Monday. Low elevation snow possible
Monday and Tuesday impacting area roads.

&&

PUBLIC...Rorke
AVIATION...Hall
MARINE...Hall
SYNOPSIS...Stewart

weather.gov/losangeles

In the hours before

Local storm report, Feb 2, 5:30 AM PST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
530 AM PST SAT FEB 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 AM     NON-TSTM WND GST 12 SE POINT ARGUELLO    34.45N 120.47W
02/02/2019  M76 MPH          SANTA BARBARA      CA   MESONET

            MESONET STATION XCPT, PT. CONCEPTION
            LIGHTHOUSE.

0450 AM     NON-TSTM WND GST 6 ENE SANTA MARGARITA   35.41N 120.53W
02/02/2019  M57 MPH          SAN LUIS OBISPO    CA   MESONET

            MESONET STATION PG190, FLYING LADY ROAD.

0455 AM     NON-TSTM WND GST 5 NNE SAN FERNANDO      34.35N 118.42W
02/02/2019  M60 MPH          LOS ANGELES        CA   MESONET

            MESONET STATION CNIC1, CAMP NINE.

0519 AM     NON-TSTM WND GST 1 SSW LOMPOC            34.65N 120.47W
02/02/2019  M60 MPH          SANTA BARBARA      CA   TRAINED SPOTTER

            SOUTH WINDS GUSTING TO 60 MPH NEAR LOMPOC.

&&

HALL
Local storm report, Feb 2, 5:36 AM PST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
536 AM PST SAT FEB 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 AM     NON-TSTM WND DMG 8 ENE SANTA MARGARITA   35.44N 120.50W
02/02/2019                   SAN LUIS OBISPO    CA   LAW ENFORCEMENT

            TREE DOWN IN BOTH WEST AND EASTBOUND LANES
            OF HIGHWAY 58 NEAR HUER HUERO RD.

0532 AM     NON-TSTM WND DMG 8 SE PASO ROBLES        35.55N 120.56W
02/02/2019                   SAN LUIS OBISPO    CA   LAW ENFORCEMENT

            LARGE TREE LIMB DOWN NEAR CRIPPLE CREEK RD
            AND EL POMAR DR.

0459 AM     NON-TSTM WND DMG 2 NNW GAVIOTA           34.50N 120.23W
02/02/2019                   SANTA BARBARA      CA   LAW ENFORCEMENT

            CORRECTS PREVIOUS NON-TSTM WND DMG REPORT
            FROM 2 NNW GAVIOTA. POWER LINES DOWN ACROSS
            BOTH NORTH AND SOUTHBOUND LANES OF HIGHWAY
            101. HIGHWAY 101 SHUT DOWN IN BOTH
            DIRECTIONS AT 532 AM.

&&

HALL
Special weather statement, Feb 2, 6:00 AM PST, 2 hours 15 minutes before
Special Weather Statement
National Weather Service OXNARD CA
600 AM PST SAT FEB 2 2019

CAZ034>040-044-051-052-021500-
Santa Ynez Valley CA-Ventura County Interior Valleys CA-
San Luis Obispo County Interior Valleys CA-
San Luis Obispo County Central Coast CA-
Santa Barbara County South Coast CA-
San Luis Obispo County Mountains CA-Ventura County Coast CA-
Santa Barbara County Mountains CA-
Santa Barbara County Central Coast CA-Cuyama Valley CA-
600 AM PST SAT FEB 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR SANTA BARBARA AND SAN LUIS
OBISPO COUNTIES UNTIL 700 AM PST...

At 554 AM PST, Doppler radar was tracking a strong line of storms
from south to north ready to move onshore across San Luis Obispo and
Santa Barbara Counties. This squall line will be capable of
producing very heavy rain, strong winds over 55 mph, and possible
funnel clouds or weak tornadoes. This line of cells was moving west
to east at 45 mph.

Locations impacted include...
Santa Maria...Santa Barbara...San Luis Obispo...Lompoc...
Paso Robles...Morro Bay...Pismo Beach...Santa Ynez...
Point Conception...Atascadero...Arroyo Grande...Nipomo...
Carpinteria...Cambria...Solvang...Vandenberg Air Force Base...
Orcutt...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3579 12019 3561 12019 3561 12009 3526 11981
      3526 11967 3508 11947 3443 11945 3440 11943
      3450 11935 3447 11919 3420 11920 3442 11957
      3444 12045 3455 12062 3513 12064 3521 12086
      3543 12088 3567 12128 3580 12135
TIME...MOT...LOC 1354Z 240DEG 49KT 3529 11999

Kaplan/Hall
Local storm report, Feb 2, 6:08 AM PST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
608 AM PST SAT FEB 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 AM     NON-TSTM WND GST 12 SW MIRANDA PINE MOUN 34.92N 120.18W
02/02/2019  M69 MPH          SANTA BARBARA      CA   MESONET

            REPORTED WIND GUSTS AT 3200 FT. MESONET
            STATION TSQC1, TEPUSQUET.

0509 AM     NON-TSTM WND GST 2 NW GAVIOTA            34.49N 120.24W
02/02/2019  M71 MPH          SANTA BARBARA      CA   MESONET

            REPORTED WIND GUSTS AT 877 FT. MESONET
            STATION GVTC1, GAVIOTA HILLS RAWS.

0538 AM     NON-TSTM WND DMG 2 SE BUELLTON           34.61N 120.18W
02/02/2019                   SANTA BARBARA      CA   LAW ENFORCEMENT

            POWER LINES DOWN ON THE 400 BLOCK OF BALLARD
            CANYON RD.

&&

HALL/KD
Special weather statement, Feb 2, 7:09 AM PST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service OXNARD CA
709 AM PST SAT FEB 2 2019

CAZ034>039-051-052-021600-
Santa Ynez Valley CA-San Luis Obispo County Interior Valleys CA-
San Luis Obispo County Central Coast CA-
Santa Barbara County South Coast CA-
San Luis Obispo County Mountains CA-
Santa Barbara County Mountains CA-
Santa Barbara County Central Coast CA-Cuyama Valley CA-
709 AM PST SAT FEB 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SANTA BARBARA AND
SOUTH CENTRAL SAN LUIS OBISPO COUNTIES UNTIL 800 AM PST...

At 704 AM PST, Doppler radar was tracking a line of strong storms
from south to north moving through central Santa Barbara County.
This line will produce very heavy rain and strong winds possibly
over 50 mph. A funnel cloud or weak tornado are also possible. This
line is moving to the east at 25 mph.

Locations impacted include...
Santa Maria...Santa Barbara...Santa Ynez...Isla Vista...Goleta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

stay off the roads until this line moves through, as strong winds,
flooded roads, and downed trees are likely. Do not drive your
vehicle through flooded roadways.

LAT...LON 3440 11974 3442 11979 3441 11988 3443 11992
      3443 11996 3446 12001 3446 12009 3447 12014
      3446 12034 3534 12053 3543 12002
TIME...MOT...LOC 1504Z 256DEG 22KT 3434 12008

Kittell
Local storm report, Feb 2, 7:53 AM PST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
753 AM PST SAT FEB 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 AM     NON-TSTM WND DMG 5 NNW POINT MUGU        34.15N 119.10W
02/02/2019                   VENTURA            CA   LAW ENFORCEMENT

            POWER POLE LEANING ACROSS THE ROADWAY,
            ALMOST DOWN.

0750 AM     NON-TSTM WND DMG 5 E PORT HUENEME        34.17N 119.11W
02/02/2019                   VENTURA            CA   LAW ENFORCEMENT

            TREE DOWN HIT POWER LINES IN ROADWAY ALONG
            LAGUNA RD.

0727 AM     FLOOD            3 NNE OXNARD            34.24N 119.18W
02/02/2019                   VENTURA            CA   NWS EMPLOYEE

            WATER POOLING ON HWY 101.

0714 AM     NON-TSTM WND DMG 3 SSE SANTA CLARITA     34.38N 118.49W
02/02/2019                   LOS ANGELES        CA   LAW ENFORCEMENT

            2 TREES DOWN IN ONE LANE ALONG SR14 S/
            PLACERITA CANYON RD.

0711 AM     DEBRIS FLOW      6 SE LOMPOC             34.59N 120.41W
02/02/2019                   SANTA BARBARA      CA   LAW ENFORCEMENT

            MUDSLIDE IN NB LANE OF HWY 1 AND JALAMA RD,
            WATER AND BOULDERS ACROSS THE ROADWAY.

0710 AM     NON-TSTM WND DMG 1 ENE SANTA YNEZ        34.61N 120.09W
02/02/2019                   SANTA BARBARA      CA   LAW ENFORCEMENT

            TREE BLOCKING THE ENTIRE ROADWAY WAS
            REPORTED.

0708 AM     FLOOD            3 ESE VENTURA           34.25N 119.21W
02/02/2019                   VENTURA            CA   LAW ENFORCEMENT

            ROADWAY FLOODING REPORTED ALONG US 101 S/
            VALENTIN RD.

0705 AM     FLOOD            4 SW SOLVANG            34.56N 120.19W
02/02/2019                   SANTA BARBARA      CA   LAW ENFORCEMENT

            ROADWAY FLOODING WAS REPORTED ALONG THE
            AREA.

0703 AM     DEBRIS FLOW      2 E CUYAMA              34.94N 119.61W
02/02/2019                   SANTA BARBARA      CA   LAW ENFORCEMENT

            2 FEET MUDSLIDE INTO THE WB LANE.

&&

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 5:56 AM PSTAreal Flood AdvisoryLOXSanta Barbara3 hr
Feb 2, 5:57 AM PSTAreal Flood AdvisoryLOXSan Luis Obispo3 hr
Feb 2, 6:00 AM PSTSpecial Weather StatementLOXSan Luis Obispo, Santa Barbara60 min
Feb 2, 7:09 AM PSTSpecial Weather StatementLOXSanta Barbara51 min
Feb 2, 7:15 AM PSTSpecial Marine WarningLOX60 min
Feb 2, 7:19 AM PSTFlash Flood WarningLOXSanta Barbara86 min
Feb 2, 8:52 AM PSTAreal Flood AdvisoryLOXVentura3 hr
Feb 2, 9:06 AM PSTSpecial Marine WarningLOX54 min
Feb 2, 9:32 AM PSTFlash Flood WarningLOXVentura3 hr
Feb 2, 9:37 AM PSTAreal Flood AdvisoryLOXLos Angeles6 hr
Feb 2, 10:05 AM PSTFlash Flood WarningLOXLos Angeles, Ventura5 hr
Feb 2, 10:11 AM PSTSpecial Marine WarningLOX64 min
Feb 2, 11:36 AM PSTRiver Flood WarningLOXVentura3 hr
Feb 2, 12:13 PM PSTSpecial Marine WarningLOX92 min
Feb 2, 2:06 PM PSTSmall Craft AdvisoryLOX4 days
Feb 2, 3:37 PM PSTAreal Flood AdvisoryLOXLos Angeles53 min

Nearby

Flash Flood Warnings in California, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.